Thunderstorm Wind, Sabine
- When
- July 27, 4:45 PM CST
- Where
- Sabine County, Converse
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 31.780, -93.700
Tree down in Converse.
A hot, moist, and unstable air mass was in place across the region during the afternoon hours of July 27th, along the southern periphery of an upper level ridge of high pressure that was anchored from the Central Plains southeast into the Mid-South region. Meanwhile, an upper level disturbance drifted west around the ridge across Southern Arkansas and North Louisiana, enhancing large scale…
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
A hot, moist, and unstable air mass was in place across the region during the afternoon hours of July 27th, along the southern periphery of an upper level ridge of high pressure that was anchored from the Central Plains southeast into the Mid-South region. Meanwhile, an upper level disturbance drifted west around the ridge across Southern Arkansas and North Louisiana, enhancing large scale forcing atop the hot and unstable air mass. As a result, scattered strong thunderstorms developed across the region, which drifted west-southwest during the afternoon and evening. An isolated severe thunderstorm developed over Northern Sabine Parish in Western Louisiana, and produced a localized microburst which downed a tree in Converse. These storms eventually diminished during the evening with the loss of heating and reduced instability.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 27, 1:33 PM CST, 3 hours 12 minutes earlier.
Area Forecast Discussion
National Weather Service Shreveport LA
233 PM CDT Tue Jul 27 2021
.SHORT TERM.../Tonight through Wednesday Night/
For the rest of Tuesday...Latest radar imagery is starting to
light up early this afternoon with showers and thunderstorms.
Expecting this activity to continue through the afternoon before
generally diminishing after sunset. There is a chance that a few
thunderstorms could produce a few strong downbursts that will
bring gusty winds at times and perhaps some small hail. Surface
observations are showing high temperatures ranging from the 80s to
upper 90s across the region with heat indices in the lower to mid
100s. The convection and cloud cover could really impact how much
warmer we get this afternoon, so while some forecasted highs will
be achieved, others may not make it.
As mentioned earlier, any showers and thunderstorms that do
develop this afternoon will begin to diminish shortly after
sunset, with only a few lingering showers possible. PoPs will then
begin to increase once again early Wednesday morning across
portions of deep east Texas, spreading to adjacent areas in
Louisiana through the day. The best chances for showers and
thunderstorms on Wednesday will generally be along and south of
I-20. Perhaps a few showers will be possible north of I-20, but no
farther than the I-30 corridor. Once again, showers and
thunderstorms during the day Wednesday will quickly diminish
shortly after sunset.
As for temperatures, overnight lows will generally be around the
mid 70s across the region tonight with a similar rinse and repeat
set-up for Wednesday night. High temperatures on Wednesday will
once again hover around the mid 90 degree mark across the region.
However, couple that with our high dewpoints and once again we
will reach afternoon heat indices ranging from 105 to 109 degrees.
As such, have maintained our daily Heat Advisory which will go
into effect at 17z Wednesday and continue through 00z. /33/
.LONG TERM.../Thursday through Tuesday/
Upper ridging centered over the Central Plains will continue to
expand southeastward across the region into the Lower MS Valley and
across portions of the SE CONUS. This should result in slightly
warmer temps and mostly dry conditions for the end of the work week
into the first half of next weekend. Some weakness aloft along the
Srn periphery of the ridge axis could allow for some seabreeze and
isolated afternoon convection during this timeframe, with the best
chances along and south of the US HWY 84 corridor of Deep East Texas
and adjacent Central Louisiana. Afternoon highs will likely top out
in the upper 90s during this period, with some guidance suggesting
lower 100s across a large portion of the region. Decided to go
conservative a bit and keep highs just shy of that, but some
isolated triple digit marks are very possible. It appears that Heat
Advisories will be needed as these temps combined with upper 60s to
lower 70 dewpoints will keep heat indices near or above 105
degrees.
By Sunday, the upper level pattern across the region will start to
change. The upper ridge will start to retrograde westward into the
Rockies, as a longwave trough begins to dig southward out of the
Midwest into the SE CONUS and Lower Mississippi Valley, bringing a
weak cool front into Central OK/AR Sunday. This boundary will
continue to slowly drop southward into the northern sections of the
CWA by Monday and eventually through the entire CWA on Tuesday.
Convection is expected to increase along the frontal boundary Sunday,
eventually moving into our northern zones by late Sunday afternoon
into Sunday evening. This convection will likely continue into
Monday and Tuesday, as the boundary slowly moves through the region.
There could be some compressional warming ahead of the boundary,
which could factor into max temps Monday for areas near the I-20
corridor. But at this time, decided to stay with NBM and keep highs
in the low to mid 90s, as cloud cover could offset the compressional
heating. Overall, rain and cloud cover should give us lower max
temps for the first half of next week, bringing some relief from the
heat. /20/
&&
.AVIATION...
For the 27/18z TAFs...Widespread VFR conditions prevail for all
terminals this afternoon with mention of VCTS through the rest of
this afternoon. The only exception comes for KTXK where some haze
has been reported one and off for the past little while,
occasionally limiting visibility to below 6sm. Radar imagery from
this afternoon is showing an increase in shower and thunderstorm
activity, mainly in southeast Oklahoma and north central Louisiana
as of 27/17z. Expecting this activity to increase in coverage this
afternoon, so will leave mention of thunder in for most terminals.
Should anything impact a TAF site, will update with amendments.
Otherwise, looks like some patchy fog could develop towards
Wednesday morning for portions of the area, so have mention of
some BR conditions Wednesday morning. /33/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 76 96 77 98 / 30 30 10 20
MLU 76 95 77 97 / 30 30 10 20
DEQ 75 96 75 98 / 20 10 0 10
TXK 77 96 77 98 / 20 10 0 10
ELD 74 95 74 98 / 30 20 0 10
TYR 77 95 77 96 / 20 30 10 20
GGG 75 94 76 96 / 20 30 10 20
LFK 75 95 76 96 / 30 50 10 30
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory until 7 PM CDT this evening for ARZ050-051-059>061-
070>073.
Heat Advisory from noon to 7 PM CDT Wednesday for ARZ050-051-
059>061-070>073.
LA...Heat Advisory until 7 PM CDT this evening for LAZ001>006-010>014-
017>022.
Heat Advisory from noon to 7 PM CDT Wednesday for LAZ001>006-
010>014-017>022.
OK...Heat Advisory until 7 PM CDT this evening for OKZ077.
Heat Advisory from noon to 7 PM CDT Wednesday for OKZ077.
TX...Heat Advisory until 7 PM CDT this evening for TXZ096-097-108>112-
124>126-136>138-149>153-165>167.
Heat Advisory from noon to 7 PM CDT Wednesday for TXZ096-097-
108>112-124>126-136>138-149>153-165>167.
&&
33/20/33Hazardous Weather Outlook National Weather Service Shreveport LA 248 PM CDT Tue Jul 27 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-282000- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 248 PM CDT Tue Jul 27 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... A Heat Advisory is in effect today for all of the Four State Region. Temperatures will again climb into the mid 90s this afternoon across the area, and when combined with the humidity, will result in heat indices ranging from 105 to 110 degrees. In addition, scattered showers and thunderstorms are expected to develop today over much of the area, as an upper level disturbance drifts west southwest over the region. Isolated strong storms can not be ruled out, with locally gusty winds and brief heavy rainfall possible. These storms will gradually diminish later this evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Hot and humid conditions will continue across the region throughout the remainder of this week through this weekend, with heat indices nearing or exceeding 105 degrees each day. Isolated to widely scattered showers and thunderstorms will be possible Wednesday over East Texas and North Louisiana, as an upper level disturbance lingers over these areas. Any showers and thunderstorms will become more isolated Thursday through the weekend over Deep East Texas and Northcentral Louisiana, as an upper level ridge of high pressure builds southeast into the region. This will also result in the hottest temperatures so far this summer across the area, with readings nearing 100 degrees. However, a weak cool front will begin to drift south into the region Monday, which will focus an increase in showers and thunderstorms, as well as slightly cooler temperatures. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters should not be needed through tonight.
Special Weather Statement
National Weather Service Shreveport LA
429 PM CDT Tue Jul 27 2021
LAZ011-272200-
Red River LA-
429 PM CDT Tue Jul 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RED RIVER PARISH
UNTIL 500 PM CDT...
At 428 PM CDT, Doppler radar was tracking a strong thunderstorm near
Coushatta, or 25 miles east of Mansfield, moving southwest at 10 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Coushatta, Martin, Hall Summit, Ashland and Edgefield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3206 9344 3220 9330 3215 9319 3214 9319
3214 9318 3211 9315 3209 9316 3208 9316
3199 9321
TIME...MOT...LOC 2128Z 027DEG 9KT 3209 9328
04Special Weather Statement National Weather Service Shreveport LA 438 PM CDT Tue Jul 27 2021 LAZ012-272215- Bienville LA- 438 PM CDT Tue Jul 27 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL BIENVILLE PARISH UNTIL 515 PM CDT... At 438 PM CDT, Doppler radar was tracking a strong thunderstorm 11 miles northwest of Jonesboro. This storm was nearly stationary. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Bienville and Liberty Hill. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3244 9287 3238 9278 3223 9279 3230 9299 TIME...MOT...LOC 2138Z 028DEG 3KT 3235 9285 04
Special Weather Statement National Weather Service Shreveport LA 457 PM CDT Tue Jul 27 2021 LAZ011-018-272230- Natchitoches LA-Red River LA- 457 PM CDT Tue Jul 27 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RED RIVER AND NORTH CENTRAL NATCHITOCHES PARISHES UNTIL 530 PM CDT... At 457 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles northwest of Campti, or 16 miles north of Natchitoches. This storm was nearly stationary. Wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of southeastern Red River and north central Natchitoches Parishes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3207 9321 3203 9312 3188 9316 3197 9333 TIME...MOT...LOC 2157Z 031DEG 4KT 3197 9320 04
Special Weather Statement
National Weather Service Shreveport LA
504 PM CDT Tue Jul 27 2021
LAZ010-011-017-018-272230-
De Soto LA-Natchitoches LA-Red River LA-Sabine LA-
504 PM CDT Tue Jul 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DE SOTO...SOUTHERN
RED RIVER...WEST CENTRAL NATCHITOCHES AND NORTHERN SABINE PARISHES
UNTIL 530 PM CDT...
At 504 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles south of Coushatta, or 20 miles west of Natchitoches, moving
southwest at 10 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Pleasant Hill, Lake End, Pelican, Ajax and Marthaville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3176 9347 3182 9354 3188 9359 3196 9334
3189 9325 3172 9341
TIME...MOT...LOC 2204Z 056DEG 7KT 3185 9343
04Special Weather Statement National Weather Service Shreveport LA 517 PM CDT Tue Jul 27 2021 ARZ072-073-272245- Union AR-Columbia AR- 517 PM CDT Tue Jul 27 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN UNION AND EAST CENTRAL COLUMBIA COUNTIES UNTIL 545 PM CDT... At 517 PM CDT, Doppler radar was tracking a strong thunderstorm near Lisbon, or 8 miles west of Smackover, moving west at 5 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Mount Holly, Lisbon, Marysville, Medlock and Cairo. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3324 9275 3318 9298 3338 9306 3337 9279 TIME...MOT...LOC 2217Z 074DEG 6KT 3332 9287 04
Special Weather Statement National Weather Service Shreveport LA 537 PM CDT Tue Jul 27 2021 ARZ050-051-059-060-272300- Howard AR-Hempstead AR-Sevier AR-Little River AR- 537 PM CDT Tue Jul 27 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LITTLE RIVER...WEST CENTRAL HEMPSTEAD...SOUTHEASTERN SEVIER AND SOUTHEASTERN HOWARD COUNTIES UNTIL 600 PM CDT... At 537 PM CDT, Doppler radar was tracking a strong thunderstorm near Saratoga, or 10 miles south of Mineral Springs, moving west at 15 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Saratoga, Millwood and Bright Star. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3379 9383 3367 9383 3365 9405 3384 9406 TIME...MOT...LOC 2237Z 097DEG 11KT 3372 9393 04
The Shreveport radar (KSHV), 76 km away, was scanning. The volume nearest the first event began at 22:44 UTC.
1 thunderstorm wind. Local standard time, as filed.
Tree down in Converse.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2021Every state in 2021This day in weather historyWarnings in Louisiana, July 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 965104.